MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT RX KIT; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT RX KIT; DXE
Catalog Number CATRXKIT160
Medical Device Problem Codes Kinked (1339); Aspiration Issue (2883)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the anterior tibial artery using an indigo system cat rx kit (kit).During the procedure, while advancing down the wire just proximal to where the rapid exchange part begins, the physician did not mention resistance; however, the indigo system cat rx aspiration catheter (catrx) became kinked and consequently, the catrx would not aspirate.Therefore, the catrx was removed and the procedure was completed using manual aspiration with another catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.

Brand Name
INDIGO SYSTEM CAT RX KIT
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6884515
Report Number3005168196-2017-01616
Device Sequence Number16396744
Product Code DXE
UDI-Device Identifier00814548017587
UDI-Public00814548017587
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K163618
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/03/2020
Device Catalogue NumberCATRXKIT160
Device Lot NumberC01576
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/25/2017
Supplement Date Received by Manufacturer08/25/2017
Initial Report FDA Received Date09/21/2017
Supplement Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1